Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Almost-everywhere discontinuity of the spectral radius


Author: Thomas J. Ransford
Journal: Proc. Amer. Math. Soc. 129 (2001), 749-751
MSC (2000): Primary 47A11
DOI: https://doi.org/10.1090/S0002-9939-00-05617-3
Published electronically: September 19, 2000
MathSciNet review: 1707001
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $\rho(T)$ denote the spectral radius of an operator $T$. We construct operators $S$ and $T$ on $\ell^2$ such that $\lambda\mapsto\rho(T-\lambda S)$ is discontinuous almost everywhere on the unit disk.


References [Enhancements On Off] (What's this?)

  • [A] B. Aupetit, Propriétés spectrales des algèbres de Banach, Lecture Notes in Mathematics 735, Springer-Verlag, Berlin, 1979. MR 81i:46055
  • [GM] W. T. Gowers and B. Maurey, The unconditional basic sequence problem, J. Amer. Math. Soc. 6 (1993), 851-874. MR 94k:46021
  • [HK] W. Hayman and P. B. Kennedy, Subharmonic Functions vol 1, Academic Press, London, 1976. MR 57:665
  • [K] K. Kuratowski, Topology vol II, PWN Polish Scientific Publishers, Warsaw, 1968. MR 41:4467
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces vol I, Springer-Verlag, Berlin, 1977. MR 58:17766
  • [M] V. Müller, On discontinuity of the spectral radius in Banach algebras, Comment. Math. Univ. Carolinae 17 (1976), 591-598. MR 58:17847
  • [R] C. E. Rickart, General Theory of Banach Algebras, Robert E. Krieger, New York, 1974. MR 22:5903

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A11

Retrieve articles in all journals with MSC (2000): 47A11


Additional Information

Thomas J. Ransford
Affiliation: Département de Mathématiques et de Statistique, Université Laval, Québec, Québec, Canada G1K 7P4
Email: ransford@mat.ulaval.ca

DOI: https://doi.org/10.1090/S0002-9939-00-05617-3
Received by editor(s): May 4, 1999
Published electronically: September 19, 2000
Additional Notes: The author’s research was supported by grants from NSERC (Canada) and the Fonds FCAR (Québec).
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society